Alert archive / Georgia / Gale Warnings in 2009

Gale Warning 2, NWS Charleston, SC

January 20, 2009

NWS Charleston, SC issued this gale warning at Jan 20, 2009, 2:30 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2009, 2:30 AM EST (07:30 UTC)
Expired
Jan 20, 2009, 3:57 PM EST
In force
13 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WHUS72 KCHS 200730
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
230 AM EST TUE JAN 20 2009

AMZ374-201600-
/O.UPG.KCHS.SC.Y.0004.000000T0000Z-090121T1600Z/
/O.NEW.KCHS.GL.W.0002.090120T0730Z-090120T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
230 AM EST TUE JAN 20 2009

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS OF 25 TO 35 KNOTS WILL DEVELOP ACROSS THE GEORGIA
OFFSHORE WATERS FROM SAVANNAH TO THE ALTAMAHA SOUND OUT 20 TO 60
NM THIS MORNING AS STRONG LOW PRESSURE DEVELOPS OFF THE SOUTH
CAROLINA COAST. WINDS MAY GUST AS HIGH AS 40 KT AT TIMES THIS
MORNING. THE HIGHEST WINDS WILL LIKELY OCCUR AROUND SUNRISE WITH
WINDS DROPPING BELOW GALE FORCE BY LATE MORNING.

|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ350-352-201630-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-090121T0400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
230 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-201630-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-090121T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
230 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-201630-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-090120T2200Z/
CHARLESTON HARBOR-
230 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
615 
WHUS72 KCHS 200901
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EST TUE JAN 20 2009

AMZ374-201600-
/O.CON.KCHS.GL.W.0002.000000T0000Z-090120T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
401 AM EST TUE JAN 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

WEST WINDS OF 25 TO 35 KNOTS WILL DEVELOP ACROSS THE GEORGIA
OFFSHORE WATERS FROM SAVANNAH TO THE ALTAMAHA SOUND OUT 20 TO
60 NM THIS MORNING...AS STRONG LOW PRESSURE DEVELOPS OFF THE
SOUTH CAROLINA COAST. WINDS MAY GUST AS HIGH AS 40 KT AT TIMES
THIS MORNING. THE HIGHEST WINDS WILL LIKELY OCCUR AROUND
SUNRISE...WITH WINDS DROPPING BELOW GALE FORCE BY LATE MORNING.

|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ350-352-354-201600-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-090120T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
401 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-201600-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-090120T2200Z/
CHARLESTON HARBOR-
401 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
201 
WHUS72 KCHS 201551
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 AM EST TUE JAN 20 2009

AMZ374-202200-
/O.EXT.KCHS.GL.W.0002.000000T0000Z-090120T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1051 AM EST TUE JAN 20 2009

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 KNOTS WILL PERSIST ACROSS THE GEORGIA
OFFSHORE WATERS FROM SAVANNAH TO THE ALTAMAHA SOUND OUT 20 TO 60
NM THROUGH THIS AFTERNOON...AS STRONG LOW PRESSURE DEVELOPS OFF
THE SOUTH CAROLINA COAST. THE HIGHEST WINDS WILL OCCUR FURTHER
OFFSHORE...CLOSE TO THE 60 NM MARK. WINDS WILL DROP BELOW GALE
FORCE BY LATE AFTERNOON.

|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-202200-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-090120T2200Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1051 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
328 
WHUS72 KCHS 202057
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EST TUE JAN 20 2009

AMZ374-210600-
/O.CAN.KCHS.GL.W.0002.000000T0000Z-090120T2200Z/
/O.NEW.KCHS.SC.Y.0005.090120T2057Z-090121T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
357 PM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-352-354-202200-
/O.CAN.KCHS.SC.Y.0004.000000T0000Z-090120T2200Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
357 PM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 20, 12:31 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 20, 12:31 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 AM EST TUE JAN 20 2009

.SYNOPSIS...
LOW PRES WILL DEVELOP ALONG A COLD FRONT OVER THE ATLC LATE TONIGHT
AND EARLY TUESDAY...THEN SHIFTS NE TO OFF THE MID ATLC COAST DURING
THE AFTERNOON. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA
TUESDAY NIGHT THROUGH FRIDAY...BEFORE THE NEXT COLD FRONT MOVES
INTO THE REGION OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LATE MONDAY EVENING...A COLD FRONT WAS ADVANCING INTO WESTERN
COUNTIES OF THE FORECAST AREA. SURFACE LOWS WERE NOTED ON THE
BOUNDARY OVER THE SC MIDLANDS...AND OVER SE GA. THESE LOWS ARE
EXPECTED TO CONSOLIDATE INTO A SINGLE DOMINANT LOW PRESSURE ALONG
THE GA/SC COAST...IN THE VICINITY OF THE SAVANNAH RIVER
ENTRANCE...OVERNIGHT/EARLY TUE.

AHEAD OF THE COLD FRONT...DEEP LAYER FORCING/ASCENT SUPPORTED
SHOWERS/ISOLATED THUNDERSTORMS POISED TO ADVANCE THROUGH SE
GA...MAINLY S OF I-16...BY MIDNIGHT-1 AM. THEN...WRAP AROUND
MOISTURE ASSOCIATED WITH AN AMPLIFYING UPPER WAVE WILL ARRIVE
ACROSS INLAND COUNTIES AS COLDER AIR SPREADS INTO THE REGION
OVERNIGHT. AS A RESULT...ANY RAIN SHOULD CHANGE TO SNOW
SHOWERS...WITH A SLIGHT CHANCE FOR A BRIEF PERIOD OF FREEZING RAIN
DURING THE CHANGEOVER...ACROSS INLAND COUNTIES BEFORE DAYBREAK.

GIVEN PROGRESS OF UPSTREAM COLD AIR...MOVED START TIMES OF ONGOING
WINTER WEATHER ADVISORIES FROM HAMPTON/ALLENDALE COUNTIES EAST TO
BERKELEY COUNTY A COUPLE OF HOURS FROM THE AFTERNOON
PACKAGE...STARTING AT 3 AM WEST AND 4 AM EAST. ALSO...EXPANDED THE
WINTER WEATHER ADVISORY TO INCLUDE JENKINS/SCREVEN COUNTIES IN SE
GA...WHERE SNOW SHOWERS MAY PRODUCE SOME ACCUMULATION ON THE S
PERIPHERY OF THE WRAP AROUND REGIME.

PER COLLABORATION WITH WFO ILM...OPTED NOT TO EXPAND A WINTER
WEATHER ADVISORY INTO CHARLESTON COUNTY WITH THE MON EVENING
PACKAGE...AS COLD AIR/CHANGEOVER TO SNOW SHOWERS WILL ARRIVE LATEST...
TUESDAY MORNING.

LAKE WINDS...STRONG COLD AIR ADVECTION WILL BEGIN OVER LAKE
MOULTRIE LATE TONIGHT AS A TROUGH OF LOW PRESSURE MOVES THROUGH
THE AREA AND A STRONG STORM SYSTEM BEGINS TO ORGANIZE OFF THE
CAROLINA COAST. SUSTAINED WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS
ARE EXPECTED LATE TONIGHT...THEREFORE WILL ISSUE A LAKE WIND
ADVISORY FOR LAKE MOULTRIE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
WE HAVE INITIATED A WINTER WEATHER ADVISORY FOR SNOW ACROSS OUR
INLAND SC COUNTIES STARTING TUESDAY MORNING. AT THIS TIME HOWEVER
THAT DOES NOT INCLUDE CHARLESTON OR BEAUFORT COUNTIES...BUT THIS
COULD CHANGE DEPENDING UPON THE EVOLUTION OF THE SURFACE LOW AS IT
REACHES THE ATLC AND THE STRENGTH OF THE UPPER SHORT WAVE AND
ASSOCIATED DYNAMICS.

THE SURFACE LOW WILL STRENGTHEN AS IT MOVES ACROSS THE GULF STREAM
WATERS TUESDAY MORNING...WITH A CONTINUED INFLUX OF COLD AIR
MOVING IN FROM THE NW IN ITS WAKE. INDICATIONS ARE THAT ANY LIGHT
RAINS AND/OR MIXED PRECIP IN THE MORNING WILL CHANGE OVER TO ALL
SNOW BY AFTERNOON...AS THICKNESS...CROSS-SECTIONS...SOUNDINGS AND
WET BULBS ALL SUPPORT FROZEN PRECIP OVERSPREADING THE AREA.

AT 12Z...CONDITIONS OVERALL ARE TOO WARM AND TOO DRY TO SUPPORT
ANYTHING MORE THAN A LITTLE LIGHT RAIN...SNOW AND/OR FREEZING RAIN.

FROM 15Z TO 21Z...THE COLDER AIR IS OVERSPREADING THE AREA...WITH
A GRADUAL INCREASE IN MOISTURE. WHILE THE -10 TO -20C ICE GROWTH
ZONE HAS MOSTLY LESS THAN 80 PERCENT RH EARLY IN THIS TIME
PERIOD...IT DOES INCREASE TO AROUND 80 PERCENT OVER NORTHERN AND
WESTERN AREA BY AFTERNOON. SIGNIFICANT QG FORCING AT BOTH 700-500
MB AND 500-300 MB IS OCCURRING...WITH WEAK TO MODERATE LOW-MID
FRONTOGENESIS. ALSO...A 500-300 MB JET MOVES ACROSS THE AREA
DURING THE MORNING AND EARLY AFTERNOON. CROSS-SECTIONS ALSO SHOW
POSSIBLE BANDING OF SNOW DURING THIS TIME...WITH SATURATED EPV
ALONG WITH THE FRONTOGENESIS. THIS IS FURTHER SUPPORTED BY THE
ISENTROPIC TROWEL ANALYSIS WHICH SHOWS WEAK ISENTROPIC LIFT AT THE
290 AND 295K SURFACES DURING TUESDAY AFTERNOON...IN SYNC WITH THE
UPWARD OMEGA FIELDS.

GARCIA TECHNIQUE YIELDS ABOUT 1/2 TO 1 INCH OF SNOWFALL ACROSS
BEREKLEY...DORCHESTER...INLAND COLLETON...HAMPTON AND ALLENDALE
COUNTIES. HOWEVER...THE GROUND IS RELATIVELY WARM...WITH RECENT
SOIL TEMP AT KCHS STILL NEAR 50 DEGREES. WHILE THIS MIGHT POINT TO
SLIGHTLY LESS AMOUNTS...GIVEN THE POTENTIAL FOR HEAVIER BURSTS OF
SNOW WITH POSSIBLE CONVECTIVE BANDING...AND DECREASE IN SNOW
AMOUNTS DUE TO THE WARM GROUND SHOULD BE COMPENSATED FOR BY THE
POSSIBLE HEAVIER SNOWFALL. IN ADDITION...THE NW FETCH IS OFF LAKE
MOULTRIE AND LAKE MARION...OR FROM ABOUT 300-310 DEGREES.
TEMPERATURE DIFFERENCE BETWEEN THE AIR AND THE LAKE WILL BE ABOUT
10-12 DEGREES...WHICH LOOKS TO BE ENOUGH TO ALLOW FOR THE
POSSIBILITY OF A BAND OF SNOW DEVELOPING OVER THE LAKE WATERS
/SIMILAR TO LAKE EFFECT SNOWS IN THE GREAT LAKES/. SHOULD THIS
INDEED BECOME REALIZED...THEN SNOW AMOUNTS COULD BE LOCALLY HIGHER
DOWNWIND FROM THE LAKES.

FURTHER SOUTH AND EAST...WE HAVE OPTED TO KEEP CHARLESTON AND
BEAUFORT COUNTIES OUT OF THE ADVISORY. THE CURRENT THINKING IS
THAT THE BEST FORCING AND MOISTURE WILL REMAIN JUST NW OF BEAUFORT
COUNTY...AND WHILE WE DID CONSIDER INCLUDING CHARLESTON COUNTY IN
THE EARLIER ADVISORY...FOR COORDINATION PURPOSES WITH WFO ILM...WE
HAVE OPTED TO LEAVE THEM OUT AS WELL. THIS COULD CHANGE LATER
TONIGHT AFTER WE GET A BETTER HANDLE ON HOW THIS UNUSUAL SITUATION
WILL EVOLVE.

THE ADVISORY MAY NEED TO BE EXPANDED FURTHER SOUTH AND EAST LATER
TONIGHT OR EARLY TUESDAY...AND THERE IS EVEN THE POTENTIAL FOR AN
UPGRADE TO A WARNING. WHILE WE DO NOT EXPECT TO REACH OUR CRITERIA
OF 2 INCH SNOWFALL IN 12 HOURS...IT COULD BE PRUDENT TO ISSUE THE
WARNING FOR THE IMPACT...GIVEN HOW UNUSUAL THIS SITUATION IS.

MOST OF THE SNOWFALL WILL OCCUR ACROSS GRASSY SURFACES...ROOF TOPS
AND TREES...BUT IF HEAVIER SNOW BANDS DEVELOP...THEN SOME
ROADS...BRIDGES AND OVERPASSES COULD ALSO BECOME COVERED OR AT
LEAST SLICK.

THE SOUTHERN EXTENT OF THE SNOW WILL BE MAINLY THE I-16 CORRIDOR
IN SE GA...WITH THE POSSIBILITY OF FLURRIES EVEN AS FAR SOUTH AS
SAVANNAH...TYBEE ISLAND AND STATESBORO TUESDAY MORNING. SNOW WILL
TAPER OFF FROM SW TO NE DURING THE MID AND LATE AFTERNOON HOURS ON
TUESDAY AS THE ATLC LOW PULLS FURTHER AWAY...AND THE SHORT WAVE
BEGINS ITS EXIT OF THE AREA.

LITTLE CHANGE IN TEMPS ARE EXPECTED ACROSS NORTHERN AREAS ON
TUESDAY...WITH HIGHS GENERALLY IN THE 30S. CENTRAL AREAS WILL
REACH ONLY INTO THE LOWER 40S...WHILE OUR SOUTHERN AREAS WILL BE
THE WARMEST WITH READINGS IN THE MID TO UPPER 40S WHERE THE BEST
INSOLATION WILL OCCUR.

LAKE WINDS...CONTINUED STRONG COLD AIR ADVECTION OVER LAKE
MOULTRIE TUESDAY ACROSS THE WARMER LAKE WATERS WILL RESULT IN
SUSTAINED WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS TUESDAY...THUS
A CONTINUATION OF THE LAKE WIND ADVISORY FOR LAKE MOULTRIE.

&&

.LONG TERM /TONIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD THIS AFTERNOON...WITH ONLY A FEW MINOR DIFFERENCES NOTED OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

THE STRONG STORM SYSTEM WILL CONTINUE TO TRACK NORTHEASTWARD AND
AWAY FROM THE AREA TUESDAY NIGHT...WITH HIGH PRESSURE THEN BEGINNING
TO BUILD BACK INTO THE REGION. HAVE MENTIONED A SLIGHT CHANCE OF
FLURRIES IN THE EVENING ACROSS FAR NORTHERN ZONES AS DEEP
MOISTURE...SUFFICIENTLY COLD AIR ALOFT...AND DECENT FETCH OFF OF
LAKE MOULTRIE MAY BE ENOUGH TO KEEP A FEW SNOW FLAKES AROUND. ANY
LINGERING FLURRIES OR LIGHT SNOW SHOWERS SHOULD END IN THE
EVENING...WITH PRECIPITATION FREE WEATHER ANTICIPATED AFTER
MIDNIGHT.

HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA WEDNESDAY THROUGH
FRIDAY...RESULTING IN RAIN FREE WEATHER ACROSS THE REGION.

MODELS ARE IN GOOD AGREEMENT BRINGING A COLD FRONT SLOWLY THROUGH
THE REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT...SO WILL CARRY
SLIGHT CHANCE/LOW CHANCE POPS FOR NOW UNTIL GUIDANCE GETS A BETTER
HANDLE ON TIMING DETAILS. HIGH PRESSURE IS THEN EXPECTED TO BUILD
FROM THE NORTH SUNDAY THROUGH MONDAY...WITH RAIN FREE WEATHER
ANTICIPATED.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VERY LIGHT RAIN IN THE VICINITY OF KCHS WILL MOVE QUICKLY OFF TO
THE NORTHEAST THROUGH 07Z WITH NO REDUCTIONS IN VISIBILITY.
CEILINGS ARE POISED TO BEGIN A SLOW DECLINE ACROSS THE REGION
OVERNIGHT AS LOW PRESSURE MOVES OFF THE SOUTH CAROLINA COAST AND
CYCLONIC FLOW IN ITS WAKE DRIVES COLDER AIR INTO THE REGION.

KCHS...EXPECT CEILINGS TO REACH LOW-END MVFR BY SUNRISE AS LIGHT
SNOW BLOSSOMS OVER THE MIDLANDS. AS THE LOW PULLS AWAY A BATCH OF
LIGHT SNOW IS EXPECTED TO DRIVE SOUTHEAST TOWARDS THE KCHS
TERMINAL...POSSIBLY DROPPING VISIBILITIES DOWN MVFR THRESHOLDS...
ROUGHLY IN THE 14-18Z TIME FRAME. SOME MINOR ACCUMULATIONS WILL BE
POSSIBLE AT THE TERMINAL...MAINLY ON GRASSY AREAS. THE SNOW WILL
GRADUALLY TAPPER TO FLURRIES DURING THE AFTERNOON BUT LOW CLOUDS
WILL REMAIN THROUGH MUCH OF THE DAY BEFORE SCOURING OUT THIS
EVENING.

KSAV...CAREFULLY WATCHING LARGE PRESSURE RISES ACROSS THE FLORIDA
PANHANDLE WHERE WINDS HAVE BEEN GUSTING CLOSE TO 20 KT. LOOKS LIKE
THE BULK OF THESE WINDS SHOULD REMAIN SOUTH OF KSAV BUT A DISTINCT
INCREASE IN SPEEDS IS LIKELY OVER THE NEXT FEW HOURS. CEILINGS
WILL ALSO DROP DOWN TO HIGH-END MVFR BY 10Z OR SO. NO PRECIPITATION
IS EXPECTED AT THE KSAV TERMINAL OUTSIDE OF A FEW FLURRIES THIS
MORNING...BUT CERTAINLY NOT ENOUGH TO INCLUDE A MENTION ON THE 06Z
TAF. LOW CLOUDS WILL PERSIST THROUGH MUCH OF THE AFTERNOON BEFORE
SOURING OUT THIS EVENING.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
FRIDAY NIGHT. COULD SEE MVFR CONDITIONS RETURN SATURDAY AS A COLD
FRONT PUSHES INTO THE AREA.

&&

.MARINE...
A DEEPENING SURFACE TROUGH WAS APPROACHING THE COASTAL WATERS LATE
MON EVENING...AND WINDS ACROSS THE COASTAL WATERS WILL INCREASE
SIGNIFICANTLY OVERNIGHT AS SURFACE LOW PRESSURE CONSOLIDATES AND
INTENSIFIES NEAR THE ENTRANCE TO THE SAVANNAH RIVER. DUE THE
MON EVENING TRENDS...SUGGESTING A FASTER SYSTEM EVOLUTION...MOVED
UP THE START TIMES FOR ONGOING SMALL CRAFT ADVISORIES A COUPLE OF
HOURS FROM THE PREVIOUS FORECAST.

IN RESPONSE TO DEEPENING LOW PRESSURE ADVANCING NE...SCA
CONDITIONS WILL CONTINUE TO IMPACT THE MARINE AREA THROUGH TUESDAY
EVENING AS STRONG COLD AIR ADVECTION POURS INTO THE REGION.
THERE IS A SLIGHT CHANCE FOR A BRIEF PERIOD OF GALE FORCE GUSTS
ACROSS THE OUTER GA WATERS AND PERHAPS EVEN ACROSS THE SC
NEARSHORE WATERS TUES INTO TUE NIGHT.

HIGH PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY THROUGH
FRIDAY...WITH THE NEXT COLD FRONT EXPECTED TO APPROACH FROM THE WEST
FRIDAY NIGHT AND PUSH THROUGH THE MARINE AREA ON SATURDAY. SEAS MAY
REMAIN IN THE SMALL CRAFT RANGE ACROSS THE OUTER GEORGIA WATERS
EARLY WEDNESDAY...OTHERWISE WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW HEADLINE THRESHOLDS WEDNESDAY THROUGH SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     GAZ087-088.
SC...LAKE WIND ADVISORY FROM 4 AM EARLY THIS MORNING TO 5 PM EST
     THIS AFTERNOON FOR SCZ045.
     WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 11 PM
     EST THIS EVENING FOR SCZ044-045.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     SCZ040-042-043.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ350-
     352.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330.

&&

ST
Hazardous weather outlook, Jan 19, 10:13 PM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EST MON JAN 19 2009

AMZ330-350-352-354-GAZ114>119-137>141-201000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1013 PM EST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ099>101-SCZ047>051-201000-
CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
1013 PM EST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINTER WEATHER...A STRONG SYSTEM IN THE UPPER LEVELS OF THE
ATMOSPHERE WILL MOVE THROUGH THE AREA EARLY TUESDAY
MORNING...WHILE A SURFACE LOW PRESSURE SYSTEM SHIFTS OFF THE
CAROLINA COAST. A VERY COLD AIR MASS WILL PUSH INTO THE REGION
BEHIND THE LOW PRESSURE..AND TEMPERATURES WILL FALL BELOW FREEZING
TUESDAY MORNING. SNOW SHOWERS ARE POSSIBLE...MAINLY NORTH OF
INTERSTATE 16 IN SOUTHEAST GEORGIA. SOME ACCUMULATION...LESS THAN
ONE INCH...IS POSSIBLE ON NON-PAVED SURFACES...ESPECIALLY IN
CHARLESTON COUNTY TUESDAY.

WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 10 AND 15 DEGREES
TUESDAY NIGHT.

THIS IS A DEVELOPING WINTER WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-201000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1013 PM EST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MARINE WINDS...THERE IS A SLIGHT CHANCE FOR GALE FORCE GUSTS
ACROSS THE GEORGIA COASTAL WATERS BEYOND 20 NM TUESDAY INTO
TUESDAY NIGHT. IF NECESSARY...A GALE WARNING MAY EVENTUALLY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ044-201000-
DORCHESTER-
1013 PM EST MON JAN 19 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 11 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

COLD WEATHER...WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 10 AND
15 DEGREES TUESDAY NIGHT.

THIS IS A DEVELOPING WINTER WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ040-042-043-201000-
ALLENDALE-HAMPTON-INLAND COLLETON-
1013 PM EST MON JAN 19 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 5 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

COLD WEATHER...WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 10 AND
15 DEGREES TUESDAY NIGHT.

THIS IS A DEVELOPING WINTER WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-201000-
JENKINS-SCREVEN-
1013 PM EST MON JAN 19 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

COLD WEATHER...WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 10 AND
15 DEGREES TUESDAY NIGHT.

THIS IS A DEVELOPING WINTER WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-201000-
BERKELEY-
1013 PM EST MON JAN 19 2009

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST TUESDAY FOR
LAKE MOULTRIE...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 11 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   WINTER WEATHER ADVISORY.

COLD WEATHER...WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 10 AND
15 DEGREES TUESDAY NIGHT.

THIS IS A DEVELOPING WINTER WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:57 PM ESTSmall Craft AdvisoryCHS21 hr

Nearby

Gale Warnings in Georgia, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.